MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® EXL¿ WITH LM INTEGRATED CHEMISTRY SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® EXL¿ WITH LM INTEGRATED CHEMISTRY SYSTEM
Model Number DIMENSION® EXL¿ WITH LM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens healthcare diagnostics customer care center (ccc) regarding a falsely depressed sodium (na) result on a patient sample obtained on a dimension exl system.Siemens is investigating the event.
 
Event or Problem Description
A discordant falsely depressed sodium (na) result on a patient sample was obtained on a dimension exl system.The falsely depressed result was reported to the physician(s), who questioned the result.The same sample was reprocessed on an alternate dimension exl system, and the result was higher.The higher result was considered as correct result by the physician(s).A corrected report was issued.The patient was admitted to the hospital and placed on fluid restrictions due to the falsely depressed sodium (na) result.There are no known reports of adverse health consequences due to the falsely depressed sodium (na) result.
 
Additional Manufacturer Narrative
Additional information (18-dec-2023): siemens healthcare diagnostics headquarters support center (hsc) concluded the investigation of the event.Hsc evaluated the information provided by the customer and the instrument data logs.Calibration and quality control recovered within the customer's expected ranges.No issues were reported with other patient samples.A siemens customer service engineer (cse) was dispatched to the customer's site.The cse performed maintenance that was part of standard troubleshooting including the replacement of several instrument parts relevant to issues of this nature.The issue was resolved after the standard troubleshooting.Repeat of the same samples yielded the expected results.Hsc concluded that the cause of the event is consistent with component failure.The customer is operational.The device is performing within specifications.No further evaluation is required.Sections h3 and h6 have been updated to reflect the hsc investigation.Initial mdr 2517506-2023-00270 was filed on 05-dec-2023.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® EXL¿ WITH LM INTEGRATED CHEMISTRY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
101 silvermine road
registration #: 1226181
brookfield CT 06804
Manufacturer Contact
linda barletta
500 gbc drive
po box 610
newark, DE 19714-6101
7372808688
MDR Report Key18265393
Report Number2517506-2023-00270
Device Sequence Number15426534
Product Code JJE
UDI-Device Identifier00842768030024
UDI-Public00842768030024
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSION® EXL¿ WITH LM
Device Catalogue NumberSMN 10472176
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale